• Previous Article
    Calderón-Zygmund estimates for quasilinear elliptic double obstacle problems with variable exponent and logarithmic growth
  • DCDS-B Home
  • This Issue
  • Next Article
    Higher-order time-stepping schemes for fluid-structure interaction problems
October  2020, 25(10): 3831-3842. doi: 10.3934/dcdsb.2020079

Generalized solutions to models of inviscid fluids

1. 

Department of Mathematics, Heriot-Watt University, Riccarton Edinburgh EH14 4AS, UK

2. 

Institute of Mathematics AS CR, Žitná 25,115 67 Praha, Czech Republic and Institute of Mathematics, TU Berlin, Strasse des 17.Juni, Berlin, Germany

3. 

Fakultät für Mathematik, Universität Bielefeld, D-33501 Bielefeld, Germany

M.H. gratefully acknowledges the financial support by the German Science Foundation DFG via the Collaborative Research Center SFB1283

Received  July 2019 Revised  December 2019 Published  January 2020

Fund Project: The research of E.F. leading to these results has received funding from the Czech Sciences Foundation (GAČR), Grant Agreement 18–05974S. The Institute of Mathematics of the Academy of Sciences of the Czech Republic is supported by RVO:67985840

We discuss several approaches to generalized solutions of problems describing the motion of inviscid fluids. We propose a new concept of dissipative solution to the compressible Euler system based on a careful analysis of possible oscillations and/or concentrations in the associated generating sequence. Unlike the conventional measure–valued solutions or rather their expected values, the dissipative solutions comply with a natural compatibility condition – they are classical solutions as long as they enjoy a certain degree of smoothness.

Citation: Dominic Breit, Eduard Feireisl, Martina Hofmanová. Generalized solutions to models of inviscid fluids. Discrete & Continuous Dynamical Systems - B, 2020, 25 (10) : 3831-3842. doi: 10.3934/dcdsb.2020079
References:
[1]

J. J. Alibert and G. Bouchitté, Non-uniform integrability and generalized Young measures, J. Convex Anal., 4 (1997), 129-147.   Google Scholar

[2]

D. Basarić, Vanishing viscosity limit for the compressible Navier–Stokes system via measure-valued solutions, arXive Preprint Series, arXiv: 1903.05886, 2019. Google Scholar

[3]

D. Breit, E. Feireisl and M. Hofmanová, Dissipative solutions and semiflow selection for the complete Euler system, Commun. Math. Phys. DOI:10.1007/s00220-019-03662-7/ArXive PreprintSeries, arXiv: 1904. 00622, 2019. Google Scholar

[4]

D. Breit, E. Feireisl and M. Hofmanová, Solution semiflow to the isentropic Euler system, Arch. Rational Mech. Anal. DOI: 10.1007/s00205-019-01420-6 Google Scholar

[5]

J. E. Cardona and L. Kapitanskii, Semiflow selection and Markov selection theorems, arXive Preprint Series, arXiv: 1707.04778v1, 2017. Google Scholar

[6]

G. Q. Chen and J. Glimm, Kolmogorov-type theory of compressible turbulence and inviscid limit of the Navier–Stokes equations in ${R}^3$, Phys. D, 400 (2019), 132138, 10 pp, arXiv: 1809.09490. doi: 10.1016/j.physd.2019.06.004.  Google Scholar

[7]

E. Chiodaroli, A counterexample to well-posedness of entropy solutions to the compressible Euler system, J. Hyperbolic Differ. Equ., 11 (2014), 493-519.  doi: 10.1142/S0219891614500143.  Google Scholar

[8]

E. ChiodaroliC. De Lellis and O. Kreml, Global ill-posedness of the isentropic system of gas dynamics, Comm. Pure Appl. Math., 68 (2015), 1157-1190.  doi: 10.1002/cpa.21537.  Google Scholar

[9]

E. Chiodaroli and O. Kreml, On the energy dissipation rate of solutions to the compressible isentropic Euler system, Arch. Ration. Mech. Anal., 214 (2014), 1019-1049.  doi: 10.1007/s00205-014-0771-8.  Google Scholar

[10]

E. Chiodaroli, O. Kreml, V. Mácha and S. Schwarzacher, Non niqueness of admissible weak solutions to the compressible Euler equations with smooth initial data, arXive Preprint Series, arXiv: 1812.09917v1, 2019. Google Scholar

[11]

C. De LellisL. Székelyhidi and Jr ., On admissibility criteria for weak solutions of the Euler equations, Arch. Ration. Mech. Anal., 195 (2010), 225-260.  doi: 10.1007/s00205-008-0201-x.  Google Scholar

[12]

D. B. Ebin, Viscous fluids in a domain with frictionless boundary, Global Analysis - Analysis on Manifolds, H. Kurke, J. Mecke, H. Triebel, R. Thiele Editors, Teubner-Texte zur Mathematik 57, Teubner, Leipzig, 1983, 93–110. Google Scholar

[13]

E. Feireisl, S. S. Ghoshal and A. Jana, On uniqueness of dissipative solutions to the isentropic Euler system, Comm. Partial Differential Equations, 44 (2019), 1285–1298, arXiv: 1903.11687. doi: 10.1080/03605302.2019.1629958.  Google Scholar

[14]

E. Feireisl, P. Gwiazda, A. Świerczewska-Gwiazda and E. Wiedemann, Dissipative measure-valued solutions to the compressible Navier–Stokes system, Calc. Var. Partial Differential Equations, 55 (2016), Art. 141, 20 pp. doi: 10.1007/s00526-016-1089-1.  Google Scholar

[15]

E. FeireislP. GwiazdaA. Świerczewska-Gwiazda and E. Wiedemann, Regularity and energy conservation for the compressible Euler equations, Arch. Ration. Mech. Anal., 223 (2017), 1375-1395.  doi: 10.1007/s00205-016-1060-5.  Google Scholar

[16]

E. Feireisl and M. Hofmanová, On convergence of approximate solutions to the compressible Euler system, arXive Preprint Series, arXiv: 1905.02548, 2019. Google Scholar

[17]

E. Feireisl, C. Klingenberg, O. Kreml and S. Markfelder, On oscillatory solutions to the complete Euler system, arXive Preprint Series, arXiv: 1710.10918, 2017. Google Scholar

[18]

E. FeireislŠ. Matušů-NečasováH. Petzeltová and I. Straškraba, On the motion of a viscous compressible flow driven by a time-periodic external flow, Arch. Rational Mech. Anal., 149 (1999), 69-96.  doi: 10.1007/s002050050168.  Google Scholar

[19]

P. GwiazdaA. Świerczewska-Gwiazda and E. Wiedemann, Weak-strong uniqueness for measure-valued solutions of some compressible fluid models, Nonlinearity, 28 (2015), 3873-3890.  doi: 10.1088/0951-7715/28/11/3873.  Google Scholar

[20]

N. V. Krylov, The selection of a Markov process from a Markov system of processes, and the construction of quasidiffusion processes, Izv. Akad. Nauk SSSR Ser. Mat., 37 (1973), 691-708.   Google Scholar

[21]

T. LuoC. Xie and Z. Xin, Non-uniqueness of admissible weak solutions to compressible Euler systems with source terms, Adv. Math., 291 (2016), 542-583.  doi: 10.1016/j.aim.2015.12.027.  Google Scholar

[22]

J. Smoller, Shock Waves and Reaction-Diffusion Equations, Springer-Verlag, New York-Berlin, 1983.  Google Scholar

[23]

A. Tani, On the first initial-boundary value problem of compressible viscous fluid motion, Publ. RIMS Kyoto Univ., 21 (1981), 839-859.  doi: 10.1215/kjm/1250521916.  Google Scholar

show all references

References:
[1]

J. J. Alibert and G. Bouchitté, Non-uniform integrability and generalized Young measures, J. Convex Anal., 4 (1997), 129-147.   Google Scholar

[2]

D. Basarić, Vanishing viscosity limit for the compressible Navier–Stokes system via measure-valued solutions, arXive Preprint Series, arXiv: 1903.05886, 2019. Google Scholar

[3]

D. Breit, E. Feireisl and M. Hofmanová, Dissipative solutions and semiflow selection for the complete Euler system, Commun. Math. Phys. DOI:10.1007/s00220-019-03662-7/ArXive PreprintSeries, arXiv: 1904. 00622, 2019. Google Scholar

[4]

D. Breit, E. Feireisl and M. Hofmanová, Solution semiflow to the isentropic Euler system, Arch. Rational Mech. Anal. DOI: 10.1007/s00205-019-01420-6 Google Scholar

[5]

J. E. Cardona and L. Kapitanskii, Semiflow selection and Markov selection theorems, arXive Preprint Series, arXiv: 1707.04778v1, 2017. Google Scholar

[6]

G. Q. Chen and J. Glimm, Kolmogorov-type theory of compressible turbulence and inviscid limit of the Navier–Stokes equations in ${R}^3$, Phys. D, 400 (2019), 132138, 10 pp, arXiv: 1809.09490. doi: 10.1016/j.physd.2019.06.004.  Google Scholar

[7]

E. Chiodaroli, A counterexample to well-posedness of entropy solutions to the compressible Euler system, J. Hyperbolic Differ. Equ., 11 (2014), 493-519.  doi: 10.1142/S0219891614500143.  Google Scholar

[8]

E. ChiodaroliC. De Lellis and O. Kreml, Global ill-posedness of the isentropic system of gas dynamics, Comm. Pure Appl. Math., 68 (2015), 1157-1190.  doi: 10.1002/cpa.21537.  Google Scholar

[9]

E. Chiodaroli and O. Kreml, On the energy dissipation rate of solutions to the compressible isentropic Euler system, Arch. Ration. Mech. Anal., 214 (2014), 1019-1049.  doi: 10.1007/s00205-014-0771-8.  Google Scholar

[10]

E. Chiodaroli, O. Kreml, V. Mácha and S. Schwarzacher, Non niqueness of admissible weak solutions to the compressible Euler equations with smooth initial data, arXive Preprint Series, arXiv: 1812.09917v1, 2019. Google Scholar

[11]

C. De LellisL. Székelyhidi and Jr ., On admissibility criteria for weak solutions of the Euler equations, Arch. Ration. Mech. Anal., 195 (2010), 225-260.  doi: 10.1007/s00205-008-0201-x.  Google Scholar

[12]

D. B. Ebin, Viscous fluids in a domain with frictionless boundary, Global Analysis - Analysis on Manifolds, H. Kurke, J. Mecke, H. Triebel, R. Thiele Editors, Teubner-Texte zur Mathematik 57, Teubner, Leipzig, 1983, 93–110. Google Scholar

[13]

E. Feireisl, S. S. Ghoshal and A. Jana, On uniqueness of dissipative solutions to the isentropic Euler system, Comm. Partial Differential Equations, 44 (2019), 1285–1298, arXiv: 1903.11687. doi: 10.1080/03605302.2019.1629958.  Google Scholar

[14]

E. Feireisl, P. Gwiazda, A. Świerczewska-Gwiazda and E. Wiedemann, Dissipative measure-valued solutions to the compressible Navier–Stokes system, Calc. Var. Partial Differential Equations, 55 (2016), Art. 141, 20 pp. doi: 10.1007/s00526-016-1089-1.  Google Scholar

[15]

E. FeireislP. GwiazdaA. Świerczewska-Gwiazda and E. Wiedemann, Regularity and energy conservation for the compressible Euler equations, Arch. Ration. Mech. Anal., 223 (2017), 1375-1395.  doi: 10.1007/s00205-016-1060-5.  Google Scholar

[16]

E. Feireisl and M. Hofmanová, On convergence of approximate solutions to the compressible Euler system, arXive Preprint Series, arXiv: 1905.02548, 2019. Google Scholar

[17]

E. Feireisl, C. Klingenberg, O. Kreml and S. Markfelder, On oscillatory solutions to the complete Euler system, arXive Preprint Series, arXiv: 1710.10918, 2017. Google Scholar

[18]

E. FeireislŠ. Matušů-NečasováH. Petzeltová and I. Straškraba, On the motion of a viscous compressible flow driven by a time-periodic external flow, Arch. Rational Mech. Anal., 149 (1999), 69-96.  doi: 10.1007/s002050050168.  Google Scholar

[19]

P. GwiazdaA. Świerczewska-Gwiazda and E. Wiedemann, Weak-strong uniqueness for measure-valued solutions of some compressible fluid models, Nonlinearity, 28 (2015), 3873-3890.  doi: 10.1088/0951-7715/28/11/3873.  Google Scholar

[20]

N. V. Krylov, The selection of a Markov process from a Markov system of processes, and the construction of quasidiffusion processes, Izv. Akad. Nauk SSSR Ser. Mat., 37 (1973), 691-708.   Google Scholar

[21]

T. LuoC. Xie and Z. Xin, Non-uniqueness of admissible weak solutions to compressible Euler systems with source terms, Adv. Math., 291 (2016), 542-583.  doi: 10.1016/j.aim.2015.12.027.  Google Scholar

[22]

J. Smoller, Shock Waves and Reaction-Diffusion Equations, Springer-Verlag, New York-Berlin, 1983.  Google Scholar

[23]

A. Tani, On the first initial-boundary value problem of compressible viscous fluid motion, Publ. RIMS Kyoto Univ., 21 (1981), 839-859.  doi: 10.1215/kjm/1250521916.  Google Scholar

[1]

Shuxing Chen, Jianzhong Min, Yongqian Zhang. Weak shock solution in supersonic flow past a wedge. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 115-132. doi: 10.3934/dcds.2009.23.115

[2]

Vaibhav Mehandiratta, Mani Mehra, Günter Leugering. Fractional optimal control problems on a star graph: Optimality system and numerical solution. Mathematical Control & Related Fields, 2021, 11 (1) : 189-209. doi: 10.3934/mcrf.2020033

[3]

Ahmad El Hajj, Hassan Ibrahim, Vivian Rizik. $ BV $ solution for a non-linear Hamilton-Jacobi system. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020405

[4]

Julian Tugaut. Captivity of the solution to the granular media equation. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2021002

[5]

Yukihiko Nakata. Existence of a period two solution of a delay differential equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1103-1110. doi: 10.3934/dcdss.2020392

[6]

Feimin Zhong, Jinxing Xie, Yuwei Shen. Bargaining in a multi-echelon supply chain with power structure: KS solution vs. Nash solution. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020172

[7]

Yi An, Bo Li, Lei Wang, Chao Zhang, Xiaoli Zhou. Calibration of a 3D laser rangefinder and a camera based on optimization solution. Journal of Industrial & Management Optimization, 2021, 17 (1) : 427-445. doi: 10.3934/jimo.2019119

[8]

Kai Zhang, Xiaoqi Yang, Song Wang. Solution method for discrete double obstacle problems based on a power penalty approach. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2021018

[9]

Ran Zhang, Shengqiang Liu. On the asymptotic behaviour of traveling wave solution for a discrete diffusive epidemic model. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 1197-1204. doi: 10.3934/dcdsb.2020159

[10]

Yoichi Enatsu, Emiko Ishiwata, Takeo Ushijima. Traveling wave solution for a diffusive simple epidemic model with a free boundary. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 835-850. doi: 10.3934/dcdss.2020387

[11]

Zhilei Liang, Jiangyu Shuai. Existence of strong solution for the Cauchy problem of fully compressible Navier-Stokes equations in two dimensions. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020348

[12]

Thabet Abdeljawad, Mohammad Esmael Samei. Applying quantum calculus for the existence of solution of $ q $-integro-differential equations with three criteria. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020440

[13]

Hai-Feng Huo, Shi-Ke Hu, Hong Xiang. Traveling wave solution for a diffusion SEIR epidemic model with self-protection and treatment. Electronic Research Archive, , () : -. doi: 10.3934/era.2020118

[14]

Sihem Guerarra. Maximum and minimum ranks and inertias of the Hermitian parts of the least rank solution of the matrix equation AXB = C. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 75-86. doi: 10.3934/naco.2020016

[15]

Ali Mahmoodirad, Harish Garg, Sadegh Niroomand. Solving fuzzy linear fractional set covering problem by a goal programming based solution approach. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020162

[16]

Jiangtao Yang. Permanence, extinction and periodic solution of a stochastic single-species model with Lévy noises. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020371

[17]

Yan'e Wang, Nana Tian, Hua Nie. Positive solution branches of two-species competition model in open advective environments. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2021006

[18]

Bingyan Liu, Xiongbing Ye, Xianzhou Dong, Lei Ni. Branching improved Deep Q Networks for solving pursuit-evasion strategy solution of spacecraft. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2021016

[19]

Elena Nozdrinova, Olga Pochinka. Solution of the 33rd Palis-Pugh problem for gradient-like diffeomorphisms of a two-dimensional sphere. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1101-1131. doi: 10.3934/dcds.2020311

[20]

Oussama Landoulsi. Construction of a solitary wave solution of the nonlinear focusing schrödinger equation outside a strictly convex obstacle in the $ L^2 $-supercritical case. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 701-746. doi: 10.3934/dcds.2020298

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (105)
  • HTML views (344)
  • Cited by (0)

[Back to Top]